Alert archive / Missouri / Tornado Warnings in 1995

Tornado Warning 25, NWS Springfield, MO

November 10, 1995Laclede County, Missouri

NWS Springfield, MO issued this tornado warning at Nov 10, 1995, 5:45 PM CST for Laclede County, Missouri. It was in force for 15 min.

The area

The counties it named.

The facts

Issued
Nov 10, 1995, 5:45 PM CST (23:45 UTC)
Expired
Nov 10, 1995, 6:00 PM CST
In force
15 min
Issued by
NWS Springfield, MO
Area
Whole counties

County Laclede County, MO

The radar

The Springfield radar (KSGF), 86 km from the middle of the area, began a volume at 23:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 11.8 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 1995-11-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 197 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 1995-11-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 309 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
197 J/kg
Mixed-layer CIN
-99 J/kg
Mixed-layer LCL
839 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
309 m²/s²
0-3 km storm-relative helicity
362 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KSGF 102346
TORSGF
MOC105-110000-
 
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
545 PM CST FRI NOV 10 1995
 
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
TORNADO WARNING EFFECTIVE UNTIL  600 PM CST
FOR PEOPLE IN THE FOLLOWING LOCATION...
 
IN SOUTHWEST MISSOURI
 
   ...EASTERN LACLEDE COUNTY
 
AT 544 PM CST RADAR CONTINUED TO INDICATE A POSSIBLE TORNADO NEAR FALCON
AND NEBO IN EASTERN LACLEDE COUNTY. IF YOU ARE ALONG THE GASCONADE RIVER
IN EASTERN LACLEDE COUNTY...SEEK SHELTER IMMEDIATELY!
 
IF YOU ARE IN THE PATH OF A TORNADO...THE SAFEST PLACE IS A
BASEMENT.  GET UNDER A WORKBENCH OR PIECE OF STURDY FURNITURE.
IF NO BASEMENT IS AVAILABLE...SEEK SHELTER IN AN INTERIOR ROOM
SUCH AS A CLOSET ON THE LOWEST FLOOR.  USE BLANKETS...PILLOWS...
OR CUSHIONS TO COVER YOUR BODY.  AVOID WINDOWS.
 
MS/JG

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this tornado warning went out at Nov 10, 1:24 PM CST, 4 hours 21 minutes earlier.

Area forecast discussion, Nov 10, 1:24 PM CST, 4 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
125 PM CST FRI NOV 10 1995

PROBLEM NOW WHEN TO END PCPN AND TEMPS SATURDAY.

WILL MAKE THIS SHORT DUE TO TOR #1055.  ATM RIPE FOR STG CONVECTION
THIS AFTERNOON AS CDFNT BUMPS INTO VERY WARM AND MOIST AIR. AS IF THAT
WAS NOT ENOUGHT...HELICITY VALUES ARE IMPRESSIVE. CONVECTION STARTING
TO BREAK OUT IN NW/W PTNS OF FA ATTM...BUT NOT SEVERE. TRW SHOULD INC
IN INTENSITY AS FRONT PUSHES SE INTO MORE FAVORABLE ATMOSPHERE.

12Z MODELS WERE IN QUITE GOOD AGREEMENT CONSIDERING STRENGTH OF SYSTEM.
SUBTLE DIFFERENCES IN POSITIONING OF H5 VORT MAX DURING NEXT 24 HOURS
WITH AVN THE COMPROMISE SOLUTION. FRONT SHOULD MAKE IT TO STL-FSM LINE
BY 00Z AND THEN SYSTEM WILL INTENSIFY AS IT MOVES INTO THE OH VALLEY.
GOOD SURGE OF COLD AIR BEHIND FRONT AND EXPECT PCPN TO END AS SNOW OVER
MOST OF FA. NOT MUCH IN THE WAY OF ACCUMULATION EXPECTED EXCEPT FOR
GRASSY AREAS. CURRENT FORECAST OF MINOR ACCUMULATIONS OVER NRN 1/3 OF
FA REASONABLE. SHOULD SEE PCPN END IN JLN AREA AROUND MIDNIGHT AND OVER
REMAINDER OF FA BY SUNRISE. COULD BE A LINGERING FLURRY/SNOW SHOWER
OVER EXTREME NE PORTION OF FA AFTER SR SAT...BUT SHOULD BE SHORT-LIVED.

QUESTION AS TO TEMPS SAT AM THROUGH SUN AM: MODELS TRY TO SHUNT COLD
AIR TO THE EAST RAPIDLY WITH WAA SETTING UP AGAIN BY 12 SUN. H8 TEMPS
HOWEVER...DO NOT WARM UNTIL SUN EVE. THUS..WILL STAY COOL ON TEMPS.

SGF 32/39 28/52 36 0862-
JLN 30/40 30/54: 38 0851-

MS

In the hours before

Special weather statement, Nov 10, 12:54 PM CST, 4 hours 51 minutes before
MOZ056>058-068>071-079>083-088>098-101>106-102055-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1254 PM CST FRI NOV 10 1995

...TORNADO WATCH #1055 IN EFFECT UNTIL 700 PM CST...

THE NATIONAL WEATHER SERVICE HAS ISSUED A TORNADO WATCH FOR A LARGE
PORTION OF SOUTHWEST AND SOUTH CENTRAL MISSOURI EFFECTIVE UNTIL 700 PM
CST.  A STRONG COLD FRONT WAS LOCATED FROM BETWEEN COLUMBIA AND SEDALIA
SOUTHWEST TO BETWEEN JOPLIN AND CHANUTE. THE AIRMASS AHEAD OF THIS
FRONT WAS UNSTABLE AND THUNDERSTORMS WILL DEVELOP RAPIDLY THIS
AFTERNOON AS THE FRONT MOVES SOUTHEAST INTO SOUTHERN MISSOURI. THE
WINDS IN THE LOWER LEVELS OF THE ATMOSPHERE WERE ALSO FAVORABLE FOR
TORNADO DEVELOPMENT.

THIS WATCH INCLUDES THE CITIES OF SPRINGFIELD...BRANSON...CAMDENTON...
CASSVILLE...HOUSTON...LEBANON...ROLLA...AND WEST PLAINS.

THE KEY TO SURVIVAL IS ADVANCED PLANNING.  YOU SHOULD KNOW WHERE
THE SAFEST AREAS OF YOUR HOME OR BUSINESS ARE...SUCH AS INTERIOR
ROOMS ON THE LOWEST FLOOR POSSIBLE.

DURING A TORNADO WATCH...BE READY TO MOVE TO A SHELTER BELOW
GROUND OR TO A SMALL INTERIOR ROOM ON THE LOWEST FLOOR POSSIBLE IF
A WARNING IS ISSUED OR IF A TORNADO IS SIGHTED.

STAY TUNED TO NOAA WEATHER RADIO...RADIO OR TELEVISION FOR THE
LATEST UPDATES CONCERNING THIS DEVELOPING WEATHER SITUATION.

SUTTON
Special weather statement, Nov 10, 12:55 PM CST, 4 hours 50 minutes before
MOZ056>058-068>071-079>083-088>098-101>106-102055-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1254 PM CST FRI NOV 10 1995

...TORNADO WATCH #1055 IN EFFECT UNTIL 700 PM CST...

THE NATIONAL WEATHER SERVICE HAS ISSUED A TORNADO WATCH FOR A LARGE
PORTION OF SOUTHWEST AND SOUTH CENTRAL MISSOURI EFFECTIVE UNTIL 700 PM
CST.  A STRONG COLD FRONT WAS LOCATED FROM BETWEEN COLUMBIA AND SEDALIA
SOUTHWEST TO BETWEEN JOPLIN AND CHANUTE. THE AIRMASS AHEAD OF THIS
FRONT WAS UNSTABLE AND THUNDERSTORMS WILL DEVELOP RAPIDLY THIS
AFTERNOON AS THE FRONT MOVES SOUTHEAST INTO SOUTHERN MISSOURI. THE
WINDS IN THE LOWER LEVELS OF THE ATMOSPHERE WERE ALSO FAVORABLE FOR
TORNADO DEVELOPMENT.

THIS WATCH INCLUDES THE CITIES OF SPRINGFIELD...BRANSON...CAMDENTON...
CASSVILLE...HOUSTON...LEBANON...ROLLA...AND WEST PLAINS.

THE KEY TO SURVIVAL IS ADVANCED PLANNING.  YOU SHOULD KNOW WHERE
THE SAFEST AREAS OF YOUR HOME OR BUSINESS ARE...SUCH AS INTERIOR
ROOMS ON THE LOWEST FLOOR POSSIBLE.

DURING A TORNADO WATCH...BE READY TO MOVE TO A SHELTER BELOW
GROUND OR TO A SMALL INTERIOR ROOM ON THE LOWEST FLOOR POSSIBLE IF
A WARNING IS ISSUED OR IF A TORNADO IS SIGHTED.

STAY TUNED TO NOAA WEATHER RADIO...RADIO OR TELEVISION FOR THE
LATEST UPDATES CONCERNING THIS DEVELOPING WEATHER SITUATION.

SUTTON
Special weather statement, Nov 10, 12:59 PM CST, 4 hours 46 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-111200-

HAZARDOUS WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
100 PM CST FRI NOV 10 1995

THE FOLLOWING OUTLOOK CONTAINS INFORMATION FOR THE FOLLOWING COUNTIES

IN SOUTHEAST KANSAS   BOURBON     CHEROKEE   CRAWFORD

IN SOUTHWEST AND CENTRAL MISSOURI

BARRY           DALLAS        LACLEDE        OREGON         STONE
BARTON          DENT          LAWRENCE       OZARK          TANEY
BENTON          DOUGLAS       MARIES         PHELPS         TEXAS
CAMDEN          GREENE        MCDONALD       POLK           VERNON
CEDAR           HICKORY       MILLER         PULASKI        WEBSTER
CHRISTIAN       HOWELL        MORGAN         SHANNON        WRIGHT
DADE            JASPER        NEWTON         ST CLAIR
.
...SEVERE THUNDERSTORMS POSSIBLE LATE THIS AFTERNOON INTO THIS EVENING
ACROSS SOUTHWEST AND SOUTH CENTRAL MISSOURI...

A STRONG COLD FRONT AND ASSOCIATED MID LEVEL STORM SYSTEM WILL MOVE
INTO THE OZARKS THIS AFTERNOON AND TONIGHT. PLENTY OF MOIST AIR HAD
MOVED NORTH IN ADVANCE OF THIS SYSTEM INTO ARKANSAS...MISSOURI AND
SOUTHEAST KANSAS FRIDAY MORNING. MULTIPLE UPPER LEVEL JET STREAKS WERE
ALSO INDICATED OVER THE MID MISSISSIPPI VALLEY THIS MORNING. SHOWERS
AND THUNDERSTORMS HAD BEGUN TO DEVELOP OVER PORTIONS OF WEST CENTRAL
MISSOURI EARLY THIS AFTERNOON ALONG THE COLD FRONT. THE PRECIPITATION
WILL BECOME MORE WIDESPREAD AND STRENGTHEN THIS AFTERNOON AS THE FRONT
MOVES INTO THE WARM AND MOIST AIRMASS.

THE STRONG ATMOSPHERIC DYNAMICS...MOISTURE AND INSTABILITY WILL CAUSE
SOME OF THE STORMS TO BECOME SEVERE WITH DAMAGING WINDS...LARGE HAIL AND
AND TORNADOES POSSIBLE.  WHILE SEVERE THUNDERSTORMS ARE POSSIBLE SOUTH
OF A LINE FROM COLUMBUS KANSAS TO WARSAW MISSOURI THIS AFTERNOON...THE
BEST CHANCES APPEAR TO BE SOUTH OF INTERSTATE 44 BETWEEN 400 AND 1000 PM.

SPOTTERS AND EMERGENCY MANAGERS MAY BE NEEDED LATE THIS AFTERNOON IN
SOUTHWEST AND CENTRAL MISSOURI AND THIS EVENING OVER SOUTH CENTRAL
MISSOURI.  EMERGENCY MANAGERS SHOULD MONITOR WEATHER CONDITIONS AND
LATER STATEMENTS AND BE PREPARED TO ACTIVATE RAPIDLY.
.
IN ADDITION TO THE SEVERE THUNDERSTORM THREAT TODAY...A MUCH COLDER
AIRMASS WILL MOVE INTO THE MID MISSISSIPPI VALLEY TONIGHT. AS A RESULT
THE PRECIPITATION THIS EVENING WILL CHANGE OVER TO A MIX OF RAIN AND
SNOW AND THEN ALL SNOW BEFORE ENDING. MINOR ACCUMULATIONS OF SNOW ON
GRASSY AND EXPOSED SURFACES MAY OCCUR...ESPECIALLY NORTH AND EAST OF
A WARSAW TO EMINENCE LINE. MAJOR TRAVEL PROBLEMS ARE NOT EXPECTED DUE
TO GROUND WARMTH...HOWEVER A FEW SLICK SPOTS MAY DEVELOP OVERNIGHT ON
BRIDGES AND OVERPASSES.

SUTTON
Special weather statement, Nov 10, 1:00 PM CST, 4 hours 45 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-111200-

HAZARDOUS WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
100 PM CST FRI NOV 10 1995

THE FOLLOWING OUTLOOK CONTAINS INFORMATION FOR THE FOLLOWING COUNTIES

IN SOUTHEAST KANSAS   BOURBON     CHEROKEE   CRAWFORD

IN SOUTHWEST AND CENTRAL MISSOURI

BARRY           DALLAS        LACLEDE        OREGON         STONE
BARTON          DENT          LAWRENCE       OZARK          TANEY
BENTON          DOUGLAS       MARIES         PHELPS         TEXAS
CAMDEN          GREENE        MCDONALD       POLK           VERNON
CEDAR           HICKORY       MILLER         PULASKI        WEBSTER
CHRISTIAN       HOWELL        MORGAN         SHANNON        WRIGHT
DADE            JASPER        NEWTON         ST CLAIR
.
...SEVERE THUNDERSTORMS POSSIBLE LATE THIS AFTERNOON INTO THIS EVENING
ACROSS SOUTHWEST AND SOUTH CENTRAL MISSOURI...

A STRONG COLD FRONT AND ASSOCIATED MID LEVEL STORM SYSTEM WILL MOVE
INTO THE OZARKS THIS AFTERNOON AND TONIGHT. PLENTY OF MOIST AIR HAD
MOVED NORTH IN ADVANCE OF THIS SYSTEM INTO ARKANSAS...MISSOURI AND
SOUTHEAST KANSAS FRIDAY MORNING. MULTIPLE UPPER LEVEL JET STREAKS WERE
ALSO INDICATED OVER THE MID MISSISSIPPI VALLEY THIS MORNING. SHOWERS
AND THUNDERSTORMS HAD BEGUN TO DEVELOP OVER PORTIONS OF WEST CENTRAL
MISSOURI EARLY THIS AFTERNOON ALONG THE COLD FRONT. THE PRECIPITATION
WILL BECOME MORE WIDESPREAD AND STRENGTHEN THIS AFTERNOON AS THE FRONT
MOVES INTO THE WARM AND MOIST AIRMASS.

THE STRONG ATMOSPHERIC DYNAMICS...MOISTURE AND INSTABILITY WILL CAUSE
SOME OF THE STORMS TO BECOME SEVERE WITH DAMAGING WINDS...LARGE HAIL AND
AND TORNADOES POSSIBLE.  WHILE SEVERE THUNDERSTORMS ARE POSSIBLE SOUTH
OF A LINE FROM COLUMBUS KANSAS TO WARSAW MISSOURI THIS AFTERNOON...THE
BEST CHANCES APPEAR TO BE SOUTH OF INTERSTATE 44 BETWEEN 400 AND 1000 PM.

SPOTTERS AND EMERGENCY MANAGERS MAY BE NEEDED LATE THIS AFTERNOON IN
SOUTHWEST AND CENTRAL MISSOURI AND THIS EVENING OVER SOUTH CENTRAL
MISSOURI.  EMERGENCY MANAGERS SHOULD MONITOR WEATHER CONDITIONS AND
LATER STATEMENTS AND BE PREPARED TO ACTIVATE RAPIDLY.
.
IN ADDITION TO THE SEVERE THUNDERSTORM THREAT TODAY...A MUCH COLDER
AIRMASS WILL MOVE INTO THE MID MISSISSIPPI VALLEY TONIGHT. AS A RESULT
THE PRECIPITATION THIS EVENING WILL CHANGE OVER TO A MIX OF RAIN AND
SNOW AND THEN ALL SNOW BEFORE ENDING. MINOR ACCUMULATIONS OF SNOW ON
GRASSY AND EXPOSED SURFACES MAY OCCUR...ESPECIALLY NORTH AND EAST OF
A WARSAW TO EMINENCE LINE. MAJOR TRAVEL PROBLEMS ARE NOT EXPECTED DUE
TO GROUND WARMTH...HOWEVER A FEW SLICK SPOTS MAY DEVELOP OVERNIGHT ON
BRIDGES AND OVERPASSES.

SUTTON

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 10, 2:56 PM CSTSevere Thunderstorm WarningSGFJasper34 min
Nov 10, 3:07 PM CSTSevere Thunderstorm WarningSGFDade38 min
Nov 10, 3:26 PM CSTTornado WarningSGFDade19 min
Nov 10, 3:30 PM CSTSevere Thunderstorm WarningSGFJasper30 min
Nov 10, 3:35 PM CSTSevere Thunderstorm WarningSGFBenton25 min
Nov 10, 3:43 PM CSTSevere Thunderstorm WarningSGFDade, Polk32 min
Nov 10, 4:21 PM CSTSevere Thunderstorm WarningSGFDallas, Greene69 min
Nov 10, 4:41 PM CSTSevere Thunderstorm WarningSGFLaclede49 min
Nov 10, 4:41 PM CSTSevere Thunderstorm WarningSGFLawrence49 min
Nov 10, 4:46 PM CSTSevere Thunderstorm WarningSGFMcDonald44 min
Nov 10, 5:03 PM CSTTornado WarningSGFLaclede42 min
Nov 10, 5:29 PM CSTSevere Thunderstorm WarningSGFGreene31 min
Nov 10, 5:33 PM CSTTornado WarningSGFPulaski27 min
Nov 10, 5:40 PM CSTSevere Thunderstorm WarningSGFChristian, Webster65 min
Nov 10, 5:40 PM CSTSevere Thunderstorm WarningSGFBarry, Stone65 min
Nov 10, 5:57 PM CSTTornado WarningSGFPulaski33 min

Nearby

Tornado Warnings in Missouri, 1995Every tornado warning in 1995Tornadoes in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.